On a graph labelling conjecture involving coloured labels
Discussiones Mathematicae. Graph Theory, Tome 44 (2024) no. 1, pp. 231-244 Cet article a éte moissonné depuis la source Library of Science

Voir la notice de l'article

In this work, we investigate a recent conjecture by Baudon, Bensmail, Davot, Hocquard, Przybyło, Senhaji, Sopena and Woźniak, which states that graphs, in general, can be edge-labelled with red labels 1,2 and blue labels 1,2 so that every two adjacent vertices are distinguished accordingly to either the sums of their incident red labels or the sums of their incident blue labels. To date, this was verified for several classes of graphs. Also, it is known how to design several labelling schemes that are very close to what is desired. In this work, we adapt two important proofs of the field, leading to some progress towards that conjecture. We first prove that graphs can be labelled with red labels 1,2,3 and blue labels 1,2 so that every two adjacent vertices are distinguished as required. We then verify the conjecture for graphs with chromatic number at most 4.
Keywords: proper labelling, coloured label, Weak $(2,2)$-Conjecture, 1-2-3 Conjecture
@article{DMGT_2024_44_1_a10,
     author = {Bensmail, Julien},
     title = {On a graph labelling conjecture involving coloured labels},
     journal = {Discussiones Mathematicae. Graph Theory},
     pages = {231--244},
     year = {2024},
     volume = {44},
     number = {1},
     language = {en},
     url = {http://geodesic.mathdoc.fr/item/DMGT_2024_44_1_a10/}
}
TY  - JOUR
AU  - Bensmail, Julien
TI  - On a graph labelling conjecture involving coloured labels
JO  - Discussiones Mathematicae. Graph Theory
PY  - 2024
SP  - 231
EP  - 244
VL  - 44
IS  - 1
UR  - http://geodesic.mathdoc.fr/item/DMGT_2024_44_1_a10/
LA  - en
ID  - DMGT_2024_44_1_a10
ER  - 
%0 Journal Article
%A Bensmail, Julien
%T On a graph labelling conjecture involving coloured labels
%J Discussiones Mathematicae. Graph Theory
%D 2024
%P 231-244
%V 44
%N 1
%U http://geodesic.mathdoc.fr/item/DMGT_2024_44_1_a10/
%G en
%F DMGT_2024_44_1_a10
Bensmail, Julien. On a graph labelling conjecture involving coloured labels. Discussiones Mathematicae. Graph Theory, Tome 44 (2024) no. 1, pp. 231-244. http://geodesic.mathdoc.fr/item/DMGT_2024_44_1_a10/

[1] L. Addario-Berry, R.E.L. Aldred, K. Dalal and B.A. Reed, Vertex colouring edge partitions, J. Combin. Theory Ser. B 94 (2005) 237–244. https://doi.org/10.1016/j.jctb.2005.01.001

[2] O. Baudon, J. Bensmail, T. Davot, H. Hocquard, J. Przybyło, M. Senhaji, É. Sopena and M. Woźniak, A general decomposition theory for the 1-2-3 Conjecture and locally irregular decompositions, Discrete Math. Theor. Comput. Sci. 21 (2019) #2. https://doi.org/10.23638/DMTCS-21-1-2

[3] O. Baudon, J. Bensmail, H. Hocquard, M. Senhaji and É. Sopena, Edge weights and vertex colours: Minimizing sum count, Discrete Appl. Math. 270 (2019) 13–24. https://doi.org/10.1016/j.dam.2019.07.019

[4] O. Baudon, J. Bensmail, J. Przybyło and M. Woźniak, On decomposing regular graphs into locally irregular subgraphs, European J. Combin. 49 (2015) 90–104. https://doi.org/10.1016/j.ejc.2015.02.031

[5] J. Bensmail, A 1-2-3-4 result for the 1-2-3 Conjecture in 5-regular graphs, Discrete Appl. Math. 257 (2019) 31–39. https://doi.org/10.1016/j.dam.2018.10.008

[6] J. Bensmail, H. Hocquard, D. Lajou and É. Sopena, Further evidence towards the multiplicative 1-2-3 Conjecture, Discrete Appl. Math. 307 (2022) 135–144. https://doi.org/https://dx.doi.org/10.1016/j.dam.2021.10.014

[7] J. Bensmail and J. Przybyło, Decomposability of graphs into subgraphs fulfilling the 1-2-3 Conjecture, Discrete Appl. Math. 268 (2019) 1–9. https://doi.org/10.1016/j.dam.2019.04.011

[8] G. Chartrand, M.S. Jacobson, J. Lehel, O.R. Oellermann, S. Ruiz and F. Saba, Irregular networks, Congr. Numer. 64 (1988) 197–210.

[9] J.A. Gallian, A dynamic survey of graph labeling, Electron. J. Combin. (2017) #DS6, http://www.combinatorics.org/ojs/index.php/eljc/article/view/DS6/versions.

[10] Y. Gao, G. Wang and J. Wu, A relaxed case on 1-2-3 Conjecture, Graphs Combin. 32 (2016) 1415–1421. https://doi.org/10.1007/s00373-015-1656-9

[11] M. Kalkowski, A note on the 1,2-Conjecture, Electron. J. Combin., in press.

[12] M. Kalkowski, M. Karoński and F. Pfender, Vertex-coloring edge-weightings: Towards the 1-2-3 Conjecture, J. Combin. Theory Ser. B 100 (2010) 347–349. https://doi.org/10.1016/j.jctb.2009.06.002

[13] M. Kalkowski, M. Karoński and F. Pfender, A new upper bound for the irregularity strength of graphs, SIAM J. Discrete Math. 25 (2011) 1319–1321. https://doi.org/10.1137/090774112

[14] M. Karoński, T. Łuczak and A. Thomason, Edge weights and vertex colours, J. Combin. Theory Ser. B 91 (2004) 151–157. https://doi.org/10.1016/j.jctb.2003.12.001

[15] J. Przybyło, A note on the weak (2,2)-Conjecture, Discrete Math. 342 (2019) 498–504. https://doi.org/10.1016/j.disc.2018.10.033

[16] J. Przybyło, The 1-2-3 Conjecture almost holds for regular graphs, J. Combin. Theory Ser. B 147 (2021) 183–200. https://doi.org/10.1016/j.jctb.2020.03.005

[17] B. Seamone, The 1-2-3 Conjecture and related problems: a survey (2012). http://arxiv.org/abs/1211.5122

[18] B. Vučković, Multi-set neighbor distinguishing 3-edge coloring, Discrete Math. 341 (2018) 820–824. https://doi.org/10.1016/j.disc.2017.12.001